Alert archive / Oklahoma / Frost Advisories in 2011

Frost Advisory 3, NWS Norman, OK

October 19, 20114 counties in Oklahoma

NWS Norman, OK issued this frost advisory at Oct 19, 2011, 3:42 PM CDT for 4 counties in Oklahoma. It took effect at Oct 20, 2011, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2011, 3:42 PM CDT (20:42 UTC)
In effect from
Oct 20, 2011, 1:00 AM CDT
Expired
Oct 20, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Bryan County, OK, Carter County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 147 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS74 KOUN 192042
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT WED OCT 19 2011

OKZ004>032-040>043-047-048-201100-
/O.CON.KOUN.FZ.W.0002.111020T0600Z-111020T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-
COAL-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...
TISHOMINGO...ATOKA
342 PM CDT WED OCT 19 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT INTO THURSDAY
MORNING.

* TEMPERATURE: DROPPING TO NEAR FREEZING BY 1 TO 3 AM THURSDAY...
  MOST NOTABLY IN LOW LYING AND SHELTERED LOCATIONS. MORNING LOW
  TEMPERATURES OF 27 TO 32 DEGREES.

* DURATION: RANGING FROM AN HOUR OR TWO AT SOME HIGHER ELEVATIONS
  TO 7 OR 8 HOURS AT SOME LOW LYING AND SHELTERED LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM FREEZING
TEMPERATURES.

&&

$$

OKZ046-050>052-201100-
/O.NEW.KOUN.FR.Y.0003.111020T0600Z-111020T1400Z/
CARTER-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...ARDMORE...MARIETTA...MADILL...DURANT
342 PM CDT WED OCT 19 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. 

* TEMPERATURE: 33 TO 36 DEGREES. 

* IMPACTS: A SIX TO EIGHT HOUR PERIOD WHERE FROST COULD DEVELOP IS
  FORECAST FOR LOW LYING AND SHELTERED LOCATIONS. FROST WILL HAVE
  LESS TIME TO DEVELOP IN MORE EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
1 follow-up statement
729 
WWUS74 KOUN 201358
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
858 AM CDT THU OCT 20 2011

OKZ004>032-040>043-047-048-201500-
/O.EXP.KOUN.FZ.W.0002.000000T0000Z-111020T1400Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-
COAL-JOHNSTON-ATOKA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...
TISHOMINGO...ATOKA
858 AM CDT THU OCT 20 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ACROSS THE AREA ARE QUICKLY CLIMBING ABOVE FREEZING.

$$

OKZ046-050>052-201500-
/O.EXP.KOUN.FR.Y.0003.000000T0000Z-111020T1400Z/
CARTER-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...ARDMORE...MARIETTA...MADILL...DURANT
858 AM CDT THU OCT 20 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE RISING QUICKLY... WITH ANY REMAINING FROST
EXPECTED TO BE GONE SOON.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 19, 3:33 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 19, 3:33 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT WED OCT 19 2011

.DISCUSSION...
MANY LOCATIONS IN THE CWA MAY EXPECT A LIGHT FREEZE THURSDAY
MORNING. PATCHY FROST IS POSSIBLE ON FRIDAY MORNING... WITH
TEMPERATURES WARMING INTO THE WEEKEND. ANOTHER STRONG COLD FRONT
MAY ARRIVE AROUND THE MIDDLE OF NEXT WEEK.

WINDS WILL BE LIGHT OVERNIGHT WITH A SURFACE RIDGE AXIS STRETCHED
FROM NORTH TO SOUTH ACROSS THE CWA. AS THE SKY WILL REMAIN MOSTLY
CLEAR WITH NO CHANGE IN AIR MASS... EFFICIENT RADIATIONAL COOLING
WILL LEAD TO THE COLDEST MORNING WE HAVE SEEN FOR QUITE SOME TIME
ON THURSDAY. THE FREEZE WARNING IS PROBABLY ON THE GENEROUS SIDE
IN SPATIAL EXTENT... BUT AT LEAST A FEW LOCATIONS IN MOST OF THE
NORTHEASTERN TWO-THIRDS OF THE CWA SHOULD EXPERIENCE A LIGHT
FREEZE. A FROST ADVISORY HAS BEEN ADDED IN THE SOUTHEAST PORTION
OF THE CWA THROUGH COORDINATION WITH SURROUNDING OFFICES TO COVER
THOSE AREAS NOT EXPECTING A FREEZE... BUT WITH A DECENT LIKELIHOOD
OF FROST DEVELOPMENT. THOSE WITH SENSITIVE PLANTS OUTSIDE WILL
WANT TO CONSIDER PROTECTING THEM TONIGHT... AND POSSIBLY THURSDAY
NIGHT/FRIDAY MORNING AS WELL.

TEMPERATURES WILL CLIMB BACK INTO THE NEAR TO ABOVE AVERAGE RANGE
FROM FRIDAY THROUGH MONDAY. A FAST MOVING MID LEVEL TROUGH MAY
BRING AN OPPORTUNITY FOR SOME LIGHT RAIN IN SOUTHEAST PORTIONS OF
THE CWA SATURDAY OR SATURDAY NIGHT. THOUGH MEDIUM RANGE MODELS
DIFFER WITH THE DETAILS OF AN APPROACHING UPPER LEVEL TROUGH FOR
THE MIDDLE OF NEXT WEEK MAKING PRECIPITATION CHANCES UNCERTAIN...
IT APPEARS THAT A NOTICEABLE COOL-DOWN WILL OCCUR ABOUT THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  35  63  41  71 /   0   0   0   0
HOBART OK         37  67  40  75 /   0   0   0   0
WICHITA FALLS TX  40  67  44  74 /   0   0   0   0
GAGE OK           30  66  38  74 /   0   0   0   0
PONCA CITY OK     28  59  36  71 /   0   0   0   0
DURANT OK         37  68  43  77 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM TO 9 AM CDT THURSDAY FOR OKZ004>032-
     040>043-047-048.

     FROST ADVISORY FROM 1 AM TO 9 AM CDT THURSDAY FOR OKZ046-050>052.

TX...NONE.
&&

22/03
Hazardous weather outlook, Oct 19, 10:53 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT WED OCT 19 2011

OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1053 AM CDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
THE AIR WILL REMAIN COOL...DRY...AND STABLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY OCT 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
FIRE POTENTIAL WILL REMAIN IN THE HIGH CATEGORY TODAY WITH GUSTY
NORTH WINDS.

A FREEZE WARNING IS IN EFFECT TONIGHT FOR MUCH OF NORTHERN AND
CENTRAL OKLAHOMA...AND PART OF WESTERN AND SOUTHERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ONE WEATHER SYSTEM WILL BRING A BRIEF CHANCE FOR RAIN AND EMBEDDED
THUNDER ON SATURDAY. A STRONG COLD FRONT MAY THEN BRING ANOTHER
CHANCE OF THUNDERSTORMS LATE TUESDAY.

OTHER HAZARDOUS WEATHER...
AREAS OF FROST MAY OCCUR AGAIN FRIDAY MORNING...ESPECIALLY IN
CENTRAL AND SOUTHEAST OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:06 AM CDTFreeze WarningOUNAlfalfa, Atoka, Beckham, Blaine, Caddo, Canadian and 29 more29 hr

Nearby

Frost Advisories in Oklahoma, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.